Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 13, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 20, 2009, 1:45 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Jan 21, 2009, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2009, 1:45 PM CST (19:45 UTC)
- In effect from
- Jan 21, 2009, 11:00 AM CST
- Expired
- Jan 21, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -224 m²/s²
- 0-3 km storm-relative helicity
- -137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 201945 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EST TUE JAN 20 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST (6 PM CST) THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH 20-FOOT WIND SPEEDS GREATER THAN 15 MPH... ...RED FLAG WARNING IN EFFECT FOR WEDNESDAY AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...EXPECT THE VERY DRY CONDITIONS TO PERSIST THROUGH WEDNESDAY AS HIGH PRESSURE REMAINS IN CONTROL. THESE CONDITIONS WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTHWEST FLORIDA AND POSSIBLY ACROSS SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA WEDNESDAY AFTERNOON. THURSDAY WILL BE A TRANSITION DAY AS HIGH PRESSURE SHIFTS EAST OF THE LOCAL AREA AND THE WINDS BECOME SOUTHERLY. PORTIONS OF THE FLORIDA BIG BEND WILL NEED TO BE MONITORED FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY DURING THE AFTERNOON HOURS. FRIDAY THROUGH THE WEEKEND...INCREASING MOISTURE AHEAD OF A COLD FRONT WILL KEEP CONDITIONS ABOVE CRITICAL LEVELS. DISPERSIONS WILL REMAIN WELL BELOW CRITICAL THRESHOLDS OVER THE NEXT FEW DAYS. FLZ007>019-026>029-034-210000- /O.UPG.KTAE.FW.A.0009.090121T1600Z-090122T0000Z/ /O.NEW.KTAE.FW.W.0013.090121T1700Z-090121T2300Z/ /O.CON.KTAE.FW.W.0012.000000T0000Z-090121T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 245 PM EST TUE JAN 20 2009 /145 PM CST TUE JAN 20 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-210000- /O.CON.KTAE.FW.A.0009.090121T1700Z-090121T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 245 PM EST TUE JAN 20 2009 /145 PM CST TUE JAN 20 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
4 follow-up statements
000 WWUS82 KTAE 210007 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 707 PM EST TUE JAN 20 2009 ...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG... ...RED FLAG WARNING IN EFFECT FOR WEDNESDAY AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...EXPECT THE VERY DRY CONDITIONS TO PERSIST THROUGH WEDNESDAY AS HIGH PRESSURE REMAINS IN CONTROL. THESE CONDITIONS WILL RESULT IN RED FLAG CONDITIONS ACROSS NORTHWEST FLORIDA AND POSSIBLY ACROSS SOUTHWEST GEORGIA AND SOUTHEAST ALABAMA WEDNESDAY AFTERNOON. THURSDAY WILL BE A TRANSITION DAY AS HIGH PRESSURE SHIFTS EAST OF THE LOCAL AREA AND THE WINDS BECOME SOUTHERLY. PORTIONS OF THE FLORIDA BIG BEND WILL NEED TO BE MONITORED FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY DURING THE AFTERNOON HOURS. FRIDAY THROUGH THE WEEKEND...INCREASING MOISTURE AHEAD OF A COLD FRONT WILL KEEP CONDITIONS ABOVE CRITICAL LEVELS. DISPERSIONS WILL REMAIN WELL BELOW CRITICAL THRESHOLDS OVER THE NEXT FEW DAYS. FLZ007>019-026>029-034-210830- /O.EXP.KTAE.FW.W.0012.000000T0000Z-090121T0000Z/ /O.CON.KTAE.FW.W.0013.090121T1700Z-090121T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 707 PM EST TUE JAN 20 2009 /607 PM CST TUE JAN 20 2009/ ...RED FLAG WARNING HAS EXPIRED THIS EVENING FOR THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LONG DURATIONS OF LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-210830- /O.CON.KTAE.FW.A.0009.090121T1700Z-090121T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 707 PM EST TUE JAN 20 2009 /607 PM CST TUE JAN 20 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BARRY
000 WWUS82 KTAE 211054 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 554 AM EST WED JAN 21 2009 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA AND SOUTHEAST ALABAMA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... ...A FIRE WEATHER WATCH IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...THE COLD AND VERY DRY AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION DURING THE NEXT COUPLE OF DAYS AS A RIDGE OF HIGH PRESSURE BUILDS IN OVER THE AREA. ONLY VERY SLOW MODERATIONS IN TEMPERATURE AND DEWPOINT ARE EXPECTED THROUGH THURSDAY...BEFORE RED FLAG CONDITIONS FINALLY COME TO AN END OVER MOST AREAS BY FRIDAY. GAZ120>131-142>148-155>161-212200- /O.UPG.KTAE.FW.A.0009.090121T1700Z-090121T2300Z/ /O.NEW.KTAE.FW.A.0010.090122T1700Z-090122T2200Z/ /O.EXA.KTAE.FW.W.0013.090121T1700Z-090121T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 554 AM EST WED JAN 21 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON... ...A FIRE WEATHER WATCH IS NOW IN EFFECT THURSDAY AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL CREATE ENHANCED FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ ALZ065>069-212200- /O.UPG.KTAE.FW.A.0009.090121T1700Z-090121T2300Z/ /O.EXA.KTAE.FW.W.0013.090121T1700Z-090121T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 454 AM CST WED JAN 21 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL CREATE ENHANCED FIRE GROWTH POTENTIAL. $$ FLZ007>019-026>029-034-212200- /O.NEW.KTAE.FW.A.0010.090122T1700Z-090122T2200Z/ /O.EXT.KTAE.FW.W.0013.090121T1700Z-090122T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 554 AM EST WED JAN 21 2009 /454 AM CST WED JAN 21 2009/ ...A RED FLAG WARNING NOW REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING... ...A FIRE WEATHER WATCH IS NOW IN EFFECT THURSDAY AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. VERY LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 17-GOULD
000 WWUS82 KTAE 211946 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EST WED JAN 21 2009 ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...THE RED FLAG WARNING IS NOW CANCELLED THIS AFTERNOON FOR SOUTHWEST AND SOUTH-CENTRAL GEORGIA AND SOUTHEAST ALABAMA... ...A RED FLAG WARNING IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...THE COLD AND VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THURSDAY AS HIGH PRESSURE REMAINS IN CONTROL. AS A RESULT...RED FLAG CONDITIONS WILL PERSIST ACROSS NORTHWEST FLORIDA THIS AFTERNOON AND ONCE AGAIN ON THURSDAY AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. DISPERSIONS WILL RANGE FROM 40 TO 60 ACROSS THE AREA DURING THIS TIME. FRIDAY THROUGH THE WEEKEND...THE WINDS WILL BECOME SOUTHERLY AS HIGH PRESSURE SHIFTS EAST OF THE AREA AND A WEAKENING COLD FRONT APPROACHES FROM THE NORTH. AS A RESULT...RED FLAG CONDITIONS ARE NOT EXPECTED OVER THE WEEKEND. GAZ120>131-142>148-155>161-220000- /O.CAN.KTAE.FW.W.0013.000000T0000Z-090121T2300Z/ /O.UPG.KTAE.FW.A.0010.090122T1700Z-090122T2200Z/ /O.NEW.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 246 PM EST WED JAN 21 2009 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY REACH CRITICAL LEVELS THIS AFTERNOON ACROSS SOUTHEAST ALABAMA...DURATIONS WILL NOT EXCEED CRITICAL LIMITS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-212100- /O.CAN.KTAE.FW.W.0013.000000T0000Z-090121T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 146 PM CST WED JAN 21 2009 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY REACH CRITICAL LEVELS THIS AFTERNOON ACROSS SOUTHEAST ALABAMA...DURATIONS WILL NOT EXCEED CRITICAL LIMITS. $$ FLZ007>019-026>029-034-220000- /O.UPG.KTAE.FW.A.0010.090122T1700Z-090122T2200Z/ /O.NEW.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/ /O.CON.KTAE.FW.W.0013.000000T0000Z-090122T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 246 PM EST WED JAN 21 2009 /146 PM CST WED JAN 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KTAE 220009 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 709 PM EST WED JAN 21 2009 ...A RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT ON THURSDAY AFTERNOON FOR ALL OF SOUTHWEST AND SOUTH-CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .DISCUSSION...THE COLD AND VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THURSDAY AS HIGH PRESSURE REMAINS IN CONTROL. AS A RESULT...RED FLAG CONDITIONS WILL PERSIST ACROSS NORTHWEST FLORIDA AGAIN ON THURSDAY AFTERNOON DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW CRITICAL LEVELS. DISPERSIONS WILL RANGE FROM 40 TO 60 ACROSS THE AREA DURING THIS TIME. FRIDAY THROUGH THE WEEKEND...THE WINDS WILL BECOME SOUTHERLY AS HIGH PRESSURE SHIFTS EAST OF THE AREA AND A WEAKENING COLD FRONT APPROACHES FROM THE NORTH. RED FLAG CONDITIONS ARE POSSIBLE ACROSS THE EASTERN BIG BEND ON FRIDAY BUT ARE NOT EXPECTED ANYWHERE OVER THE REST OF THE WEEKEND. FLZ007>019-026>029-034-221200- /O.EXP.KTAE.FW.W.0013.000000T0000Z-090122T0000Z/ /O.CON.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 709 PM EST WED JAN 21 2009 /609 PM CST WED JAN 21 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ GAZ120>131-142>148-155>161-221200- /O.CON.KTAE.FW.W.0014.090122T1700Z-090122T2300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK- BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 709 PM EST WED JAN 21 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EST THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 20, 8:18 AM CST, 5 hours 27 minutes earlier.
Area forecast discussion, Jan 20, 8:18 AM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
918 AM EST TUE JAN 20 2009
.DISCUSSION...
THE 14 UTC REGIONAL SURFACE ANALYSIS SHOWED A TIGHT PRESSURE
GRADIENT ACROSS MUCH OF THE SOUTHEAST...BETWEEN A LOW PRESSURE
SYSTEM OFF THE CAROLINAS AND HIGHER PRESSURE OVER THE CENTRAL
PLAINS. THE 12 UTC KTAE SOUNDING INDICATED THAT THE ENTIRE
TROPOSPHERE WAS BELOW FREEZING...WHICH IS UNUSUAL FOR OUR AREA.
ASSUMING THE BOUNDARY LAYER GROWS TO ABOUT 4500 FT THIS
AFTERNOON...TEMPERATURES WILL ONLY REACH THE MID TO UPPER 40S. OF
COURSE THE BREEZY CONDITIONS WILL MAKE IT FEEL COLDER. THE EARLY
MORNING FORECAST PACKAGE APPEARS TO BE ON TRACK.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. NORTHWEST WINDS
BEHIND THE COLD FRONT WILL BECOME GUSTY LATER THIS MORNING AND
THROUGH THE AFTERNOON HOURS TODAY. A FEW/SCT LOW TO MID-LEVEL
CLOUDS WILL ALSO FILL IN ACROSS THE AREA TODAY.
&&
.HYDROLOGY...
THE NEXT IN A SERIES OF ARCTIC FRONTS DROPPED AN AREA OF ONE HALF
INCH OF RAIN ACROSS MUCH OF SOUTHWEST GEORGIA AND THE APALACHICOLA
RIVER BASIN IN THE FLORIDA PANHANDLE ON SUNDAY 18 JAN.
ONLY A FEW MINOR RISES ON THE ORDER OF ONE HALF FOOT WERE NOTED ON
CREEKS AND STREAMS ACROSS THE AREA. THIS INCLUDED...
SOUTHEAST ALABAMA...THE CHOCTAWHATCHEE AND PEA RIVERS.
SOUTHWEST GEORGIA...THE KINCHAFOONEE...MUCKALEE...OCHLOCKONEE AND
WITHLACHOOCHEE.
FLORIDA PANHANDLE...LITTLE RIVER NR MIDWAY...NEW RIVER NEAR SUMATRA
AND SOPCHOPPY RIVER.
ALL OTHER CREEKS AND STREAMS ACROSS SE ALABAMA...SW GEORGIA AND THE
FLORIDA PANHANDLE ARE IN RECESSION OR AT BASE FLOW.
NO RIVERS ARE ABOVE ACTION STAGE.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HARD FREEZE WARNING FROM 1 AM TO 8 AM CST WEDNESDAY FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
HENRY...HOUSTON.
GA...HARD FREEZE WARNING FROM 2 AM TO 9 AM EST WEDNESDAY FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES:
BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...
COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...GRADY...
IRWIN...LANIER...LEE...LOWNDES...MILLER...MITCHELL...
QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS...TIFT...
TURNER...WORTH.
FL...HARD FREEZE WARNING FROM 2 AM EST /1 AM CST/ TO 9 AM EST /8 AM
CST/ WEDNESDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
LAKE WIND ADVISORY UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON FOR
THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL
WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...
INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...
LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT
20 NM.
SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
20 TO 60 NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20
TO 60 NM.
&&
AVIATION...GIBBS
HYDRO...LANIER
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Jan 20, 5:03 AM CST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 603 AM EST TUE JAN 20 2009 ...ARCTIC OUTBREAK ON THE WAY WITH HARD FREEZE CONDITIONS... ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-211100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 603 AM EST TUE JAN 20 2009 /503 AM CST TUE JAN 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... GUSTY NORTHWEST WINDS WILL USHER IN BRISK CONDITIONS TODAY. WIND CHILL READINGS DURING THE MORNING HOURS WILL BE IN THE 20S. A LAKE WIND ADVISORY IS IN EFFECT. WINDS WILL FREQUENTLY GUST TO 20 TO 25 MPH OVER THE OPEN WATERS OF THE LARGER LAKES AROUND THE REGION INCLUDING LAKES TALQUIN AND SEMINOLE AND THE WALTER F GEORGE RESERVOIR. A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE GULF COASTAL WATERS INTO THIS EVENING. DRY AIR AND GUSTY WINDS WILL ENHANCE THE SPREAD OF ANY WILDFIRES. TEMPERATURES WILL DROP QUICKLY AFTER SUNSET AND REACH FREEZING AS EARLY AS 10 PM. FREEZE DURATIONS WILL RUN ABOUT 10 TO 11 HOURS OVER INLAND AREAS AND ABOUT 7 HOURS AT THE COAST AND NEAR DOWNTOWN TALLAHASSEE. MOST AREAS ALONG THE IMMEDIATE COAST AND DOWNTOWN WILL NOT SEE HARD FREEZE CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER WIDESPREAD FREEZING IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING WITH HARD FREEZE CONDITIONS EXPECTED AT MANY OF THE NORMALLY COLDER LOCATIONS. MILDER CONDITIONS AND LOW RAIN CHANCES WILL RETURN FOR THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 9:23 PM CST | Gale Warning | TAE | 6 hr | |
| Jan 20, 2:23 AM CST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 30 hr |
| Jan 20, 2:23 AM CST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 10 hr |
| Jan 20, 12:49 PM CST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 17 hr |
Nearby
Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.